Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


in need
avatar
An_250411 posted:
I'm in need of someone, I feel like I can't stand to be in my own mind and body anymore. The constant sadness and self hate and pain are getting to me. I try to get the one's in my life to understand but unless you live it you can't 100% get it. I woke up in a good mood but then bam just like that I feel the sadness coming in and I fight it off and try to push it away but It keeps pushing back, It's like I'm always in the middle of an internal war, When I was on meds I was better but I got to comfortable and thought I was "cured" so I stopped taking them, I know I have to go back on them but I hate feeling "different" I asked my significant other to come to the doctors with me so it may help him to understand, fingers crossed that it helps.
Reply
 
avatar
SuzianStar responded:
My heart goes out to you. I know how you feel. It's awful. If the sadness won't relent, and it's there more days than not, medication is better than suffering so much. What makes you feel "different"? Just curious. Does that refer to taking the meds or the depression/sadness. It's just a disease - but far too often people who don't suffer it think we should just be able to "snap out of it" I explain it to people in my life by asking, nicely, if they would ever expect someone in a diabetic coma to "snap out of it" and the answer, of course, is always no. Then I explain depression is the same exact thing. My body isn't making the right combination of chemicals to keep it properly balances. For a diabetic the balance has to do with insulin....for those with depression it is other chemicals....similar proble, different organ. Same thing - a disease. I hope you find your way out of depression. If meds it what it takes, go get them. I wish I didn't have to take them. Right now I'm going through withdrawal from effexor/venlaflexine. Whatever you do....don't take effexor. You get massive depressive episodes if you miss a few doses, and then when you decide to go off of them, you have to endure terrible withdrawal symptoms. I had great luck with prozac. I wish I never switched. But every body is different. Effexor seems to have many, many people with the same complaint - so e warry of that one.
Best of luck to you,
Suzian
 
avatar
itmatsb replied to SuzianStar's response:
Suzian,
You wrote a very good piece above. Just wondering why you decided to go off Effexor. And yes,some people can't miss multiple doses of it. And did you go off the med very gradually? Some people aren't bothered by stopping it at all, but a lof of people are. Again, wondering why you stopped it. Did it not treat your depression or was it from side effects? S.


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Ways to help depression
I thought I'd make a little list of things that have helped me, so we can all add to it and help each other. Who knows what we may find, if ... More
Was this Helpful?
30 of 32 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.